MRI scans and gadolinium dye injection problems
Posted 7/18/08
i posted this elsewhere on the net on January 11th, 2008;

"last year i had to get an MRI scan. they inject you with 'dye' which is actually gadolinium a heavy metal in solution. i had a rash and intense itching all over for weeks. even now, my forearms and hands still itch so it is not out of my system yet. i still don't know if i may come down with an even more extreme reaction that only happens to a minority of people, that their skin becomes real hard, b/c it takes months for that to finally start to develop, and if it's doing all that to me, who knows what it's doing to me internally. so i'm not out of the woods yet."

this morning i was scanning newsinferno.com, which let me to this article;
http://www.newsinferno.com/archives/3463#more-3463
"NSF is a devastating condition that affects people with pre-existing kidney problems who have been exposed to gadolinium contrast dyes that are used in MRI procedures."

that led to this link;
http://www.yourlawyer.com/topics/overview/gadolinium
there, i clicked on 'Questions and Answers', which led me to this;

i don't know whether i have kidney problems, but i came to this;
http://www.fda.gov/cder/drug/infopage/gcca/qa_200705.htm
"9. What is Nephrogenic Systemic Fibrosis (NSF)?"
"NSF was first described in the medical literature in 2000. The first case of NSF was identified in 1997. The cause of NSF is unknown but it has been reported only in patients who have severe kidney disease. NSF causes fibrosis of the skin and connective tissues throughout the body. Patients develop skin thickening that may prevent bending and extending joints, resulting in decreased mobility of joints. NSF usually starts in the lower extremities. Fibrosis can also develop in the diaphragm, muscles in the thigh and lower abdomen, and lung vessels. Over time, NSF becomes worse and can cause death."

like i said before, "i'm not out of the woods yet".

guess what i've been having mysterious problems with lately, like for the last two or three months?

i've lost full range of motion in my right shoulder. i can't touch my left shoulder with my right hand without intenst pain, sometimes more like agony, in my right shoulder. i can't move my right arm in other directions to full range of motion either, like swinging it back over my head as far as i normally could.

i see now what is very likely the reason why. the gadolinium dye injection. apparently i've got some form of NSF going on from that gadolinium dye.
7240 cr points
Send Message: Send PM GB Post
Offline
Posted 7/18/08
umm...sorry to hear that?
49717 cr points
Send Message: Send PM GB Post
76 / Unreachable Dream...
Offline
Posted 7/18/08 , edited 7/18/08
Interesting. Can't you file a lawsuit or something?

Err.. and I'll pray for you to get well soon.
Posted 7/18/08
Wow. You had no right to fall victim to such calamity. Get well soon.
9149 cr points
Send Message: Send PM GB Post
28 / F / I'm in my happy p...
Offline
Posted 7/18/08
Are you allergic to seafoods?
11733 cr points
Send Message: Send PM GB Post
M
Offline
Posted 8/23/09
~Outdated thread.
53940 cr points
Send Message: Send PM GB Post
21 / M / UK
Offline
Posted 8/23/09
^

+Lack of discussion/OP nuked.

Locked.
You must be logged in to post.